I've been ill with viral tonsillitis and was advised by the emergency doctor to take ibuprofen. I explained that I had previously had a gastric problem with this so she advised co-codamol and/or paracetamol. Let me tell you this tonsillitis was vicious - I could not even swallow my own saliva and taking the 2 tablets took 10 minutes each! After visiting the doctor on day 2 of being ill, I took 2 co-codamol in the day time and 2 again at bedtime. It was difficult to sleep although I did doze off during the night but on several occasions woke up with reflux, or thought was drowning and had hallucinations. So I switched to paracetamol which I took every 4 hours for 3 days. I then found I had reflux and had problems with my oesophagus. I read the leaflet accompanying the tablets and went to see the doctor again. This doctor was very reassuring as I was convinced I had something nasty but he diagnosed reflux caused by the difficulty in swallowing the medication, and/or possibly a reaction to the co-codamol. He did not think it was the paracetamol causing the problems. However, as usual after the visit the electric light bulbs came on. The symptoms of reflux were very similar to pre-diagnosis and I checked the ingredients of paracetamol. It contains pregelatinised maize starch, sodium metabisulphite and magnesium stearate. I cannot tolerate maize starch so I am wondering if this was the cause of the problem? But if it is I am stuffed for pain relief in the future unless the disposable tablet have different ingredients. Has anyone else had problems with analgesic?